Tennessee, 2025

Damaging Wind in Tennessee, July 22, 2025

July 22, 2025 · NWS OHX · 1 event in 1 county or zone

Abundant moisture and instability led to the development of scattered thunderstorms across Middle Tennessee on July 22, 2025. One particular thunderstorm near Lawrenceburg downed several trees in the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Abundant moisture and instability led to the development of scattered thunderstorms across Middle Tennessee on July 22, 2025. One particular thunderstorm near Lawrenceburg downed several trees in the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 22, 5:20 PM CST, 40 minutes earlier. Its key messages:

  • Updated at 614 PM CDT Tue Jul 22 2025
  • Hot and humid conditions will continue through the week. A Heat Advisory is in effect through Wednesday.
  • Chances for showers and storm will decrease through the next couple of days (10 to 20 percent midweek), then increase again late week (20 to 50 percent this weekend).
  • Widespread severe wx is not expected, but a few storms each afternoon will produce very heavy rainfall, frequent lightning, and localized gusty winds.
Area forecast discussion, Jul 22, 5:20 PM CST, 40 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
620 PM CDT Tue Jul 22 2025

...New UPDATE...

.KEY MESSAGES...
Updated at 614 PM CDT Tue Jul 22 2025

- Hot and humid conditions will continue through the week. A Heat
  Advisory is in effect through Wednesday.

- Chances for showers and storm will decrease through the next
  couple of days (10 to 20 percent midweek), then increase again
  late week (20 to 50 percent this weekend).

- Widespread severe wx is not expected, but a few storms each
  afternoon will produce very heavy rainfall, frequent lightning,
  and localized gusty winds.

&&

.UPDATE...
Issued at 614 PM CDT Tue Jul 22 2025

There are some isolated showers and storms still out there at
update time, but very few. This trend should continue through the
rest of the night, with radar clearing up in the next hour or two.
That means the only thing left to talk about for the overnight
period is any fog that may develop. Best chances for this to occur
is if you saw rain this afternoon. Otherwise, warm and humid
conditions will persist overnight.

As far as extending the Heat Advisory to Thursday, I expect I
will have to. Will allow this evening's model suite to come in,
but the chances are high, as of right now.

&&

.SHORT TERM...
(Rest of today through Wednesday)
Issued at 1112 AM CDT Tue Jul 22 2025

The oppressive heat continues across the region. Currently at this
hour temperatures are in the 80s with dew points spanning the 70s
resulting in heat index values in the upper 90s to around 100
degrees. Heat index values should top out in the 105-110 range west
of the plateau this afternoon. As far as any chances of storms
temporarily cooling things off today, the best chances will be in
the south and west. Looking at visible imagery, the Cu field is
developing along and south of a boundary draped from NW to SE
from Humphreys Co toward Lincoln Co. CAMs have been focusing
potential afternoon activity in this vicinity.

Patchy fog will develop again tonight with lows in the upper 60s to
mid 70s. There isn't a whole lot that changes for Wednesday besides
less convective coverage with some stronger subsidence. Dew points
will remain in the 70s with afternoon heat index values around the
105-110 range west of the plateau. The heat advisory will continue
for Wednesday.

&&

.LONG TERM...
(Wednesday Night through next Tuesday)
Issued at 1112 AM CDT Tue Jul 22 2025

The pattern remains pretty stagnant in the extended period with hot
temperatures and persistent humidity. NBM heat index values slightly
decrease for Thursday and Friday but I'm not sold on this given a
lack of convective coverage. Still, we have some time, so I won't
extend the Heat Advisory into Thursday at this point. The diurnal
PoPs will be low 10-30% for Thursday and Friday before increasing to
20-50% for the weekend. The upper high looks like it will strengthen
over the plains late this weekend into early next week which means
temperatures may get even warmer locally early next week.

&&

.AVIATION...
(00Z TAFS)
Issued at 600 PM CDT Tue Jul 22 2025

Isolated thunderstorms over the region at 23Z were dissipating, so
the evening will bring nice VFR conditions and light winds to all
terminals. Later tonight, patchy fog will form with brief vsby
impacts at CKV/MQY and several hours of impacts for SRB/CSV,
including periods of LIFR. Fog will lift at all sites by 14Z.

Isolated storms are possible Wednesday, but with a strong ridge
pattern, coverage will be too limited to include anything in tafs
attm. Winds will be light from the east to south with scattered
cumulus clouds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      74  97  76  96 /   0  10   0  10
Clarksville    74  95  77  94 /   0  10   0  10
Crossville     67  89  69  89 /   0  30   0  20
Columbia       73  94  74  94 /  10  10   0  20
Cookeville     69  91  72  91 /   0  20   0  20
Jamestown      67  89  70  90 /   0  20   0  20
Lawrenceburg   72  94  73  93 /   0  20   0  20
Murfreesboro   72  96  74  95 /   0  10   0  20
Waverly        74  94  75  94 /  10  10   0  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...

Heat Advisory until 8 PM CDT Wednesday for TNZ005>009-023>030-
056>063-075-077-093>095.

&&

UPDATE.......Unger
SHORT TERM...Reagan
LONG TERM....Reagan
AVIATION.....13

In the hours before

Special weather statement, Jul 22, 5:54 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Nashville TN
654 PM CDT Tue Jul 22 2025

TNZ094-230030-
Lawrence TN-
654 PM CDT Tue Jul 22 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LAWRENCE COUNTY
THROUGH 730 PM CDT...

At 654 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lawrenceburg, moving south at 5 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lawrenceburg, Loretto, and Leoma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3523 8748 3527 8727 3508 8722 3505 8747
TIME...MOT...LOC 2354Z 348DEG 6KT 3522 8736

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13

The radar

The Northeast Alabama radar (KHTX), 119 km away, was scanning. The volume nearest the first event began at 00:03 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lawrence

When
July 22, 6:00 PM CST
Where
Lawrence County, 0.25 mi SE of Lawrenceburg
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.247, -87.327

Several trees were downed in the Lawrenceburg area, including one that fell on a car along 4th Street. Damages are a rough estimate.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2025Every state in 2025This day in weather historyWarnings in Tennessee, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1265811.